Wisconsin, 2006

Tornado in Wisconsin, July 3, 2006

July 3, 2006 · NWS MKX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 3, 10:36 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 3, 10:36 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1136 AM CDT MON JUL 3 2006

.UPDATE...
UPDATED CURRENT FORECAST TO REMOVE MORNING PRECIP WORDING...AS
EARLY MORNING SHOWERS NOW OUT OVER LAKE MICHIGAN. VIS/IR IMAGERY
SHOWING AT LEAST PARTIAL CLEARING MOVING INTO CWA...AND WITH
SUNSHINE TEMPS GETTING A QUICK BOOST INTO THE UPPER 70S. DEWPOINTS
ALSO HOLDING GNRLLY IN THE MID-UPR 60S AS THINGS MIX-UP A BIT.

MAIN CONCERN FOR THIS AFTN CONTINUES TO BE SEVERE POTENTIAL AS
COMBINATION OF UPR LVL SHORTWAVE...AND WK SFC CDFNT MOVE ACRS
REGION. WITH MAX TEMPS TOPPING OUT IN MID 80S...AND SFC DEWPOINTS
HOLDING IN THE MID 60S...SHOULD BE ABLE TO EASILY MANAGE 2000+
J/KG OF CAPE. DEEP LAYER WIND SHEAR ALSO FAVORABLE THIS AFTN WITH
MODELS INDICATING 0-6KM BULK SHEAR VALUES IN THE 40-50 KNOT RANGE.
ATTM...THINKING CONVECTION WL INITIATE INVOF OF WRN WI AROUND 20Z
AS CAP BREAKS DUE TO WEAK CONVERGENCE AHEAD OF SFC TROF/CDFNT.
ACTIVITY THEN EXPECTED TO PROPAGATE E/SEWD...REACHING PORTIONS OF
FAR ERN WI TOWARDS EVENING. MAIN THREATS APPEAR TO DAMAGING WINDS
AND LARGE HAIL...ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT.
LATEST SPC OUTLOOK (AT 1600Z) KEEPS ALL OF CWA IN SLIGHT RISK FOR
THIS AFTERNOON/EVENING AND THIS LOOKS GOOD. ALL WX USERS ARE URGED
TO STAY TUNED TO THE FORECAST...INCLUDING THE POSSIBILITY FOR WX
WATCHES THIS AFTERNOON/EVENING.

FOWLE

&&

.PREV DISCUSSION... (ISSUED 258 AM CDT MON JUL 3 2006)

DISCUSSION...FORECAST FOCUS IS ON CONVECTION TODAY AND THIS
EVENING...THEN ON QUIET WEATHER INTO SATURDAY.

MODELS ARE IN FAIR AGREEMENT WITH MOVEMENT OF CDFNT...AND WITH
THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE FRONT. THERE IS
THE USUAL CONFLICT WITH TIMING AND STRENGTH OF SHORT WAVES...AS
WELL AS WITH MOST OTHER PARAMETERS. BUT IN GENERAL...THE MODELS
ARE CLOSE.

WRF...GFS AND NGM ALL HAVE PICKED UP ON THE CONVECTION NOW
OCCURRING IN NORTHEAST IOWA ON THE NOSE OF THE H850 LLJ AND
ASSOCIATED WITH SHORT WAVE AND 12 UNIT VORT MAX. SATELLITE LOOPS
SHOW A SERIES OF CONVECTIVE PULSES BEHIND THE IOWA
CONVECTION...ALL BEING DRIVEN BY A WEAK VORT MAX AND HEADING
EASTWARD. MODELS BRING THESE CONVECTIVE CLUSTERS ACROSS CWA
BEGINNING THIS MORNING. IN ADDITION...CONVECTION IS EXPECTED TO
DEVELOP AHEAD OF CDFNT THAT WILL BE SAGGING THROUGH NORTHWEST AND
CENTRAL WISCONSIN TODAY. SCATTERED THUNDERSTORMS ALONG AND AHEAD
OF THE FRONT WILL NOT CLEAR CWA UNTIL LATE TONIGHT.

MODELS INDICATE CAPES OF 2000+ EXPECTED ACROSS CWA TODAY AND INTO
THE EVENING HOURS. LI/S BETWEEN -6 AND -8. PRECIPITABLE WATER OF
1.5 INCHES. BRN ON BUFFY BETWEEN 20 AND 30 THIS AFTERNOON. EHI
INCREASES TO BETWEEN 1-2 LATE THIS AFTERNOON AND EVENING AS THE
CDFNT APPROACHES THE CWA. LFC IS ONLY AROUND 2500 FEET. SPC HAS
ALL OF WISCONSIN IN SLIGHT RISK FOR DAY1. THE PARAMETERS DO
INDICATE THE POTENTIAL FOR SUPER CELL DEVELOPMENT...ALTHOUGH DEEP
SHEAR IS SOMEWHAT LACKING.

DRY RIDGE BUILDS ACROSS REGION LATER TONIGHT AND LINGERS THROUGH
SATURDAY. QUIET WEATHER IS EXPECTED WITH. ALTHOUGH MODELS INDICATE
H500 TEMPERATURES AROUND -16 ON WEDNESDAY WITH STEEP LAPS
RATES...AND SHORT WAVES ROTATING ACROSS CWA IN CYCLONIC FLOW
ALOFT...COLUMN IS EXPECTED TO REMAIN DRY FROM H700 AND BELOW.
THEREFORE...WILL STAY WITH DRY FORECAST.

MKX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 3, 8:30 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CDT MON JUL 3 2006

WIZ046-047-051-052-056>060-062>072-040915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
930 AM CDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING ACROSS ALL OF SOUTHEASTERN AND SOUTH-CENTRAL
WISCONSIN. A COLD FRONT EXTENDING FROM LAKE SUPERIOR SOUTHWESTWARD
THROUGH SOUTHERN MINNESOTA IS EXPECTED TO SLOWLY SWEEP ACROSS THE
AREA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP AHEAD OF THE FRONT...SOME OF WHICH MAY BE
SEVERE. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL...WITH ISOLATED TORNADOES ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

LMZ643>646-665-040915-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
930 AM CDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING ACROSS THE AREA. A COLD FRONT EXTENDING FROM LAKE
SUPERIOR SOUTHWESTWARD THROUGH SOUTHERN MINNESOTA IS EXPECTED TO
SLOWLY SWEEP ACROSS THE REGION THIS AFTERNOON AND EVENING. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT...SOME OF
WHICH MAY BE SEVERE. THE PRIMARY THREATS WILL BE LARGE
HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL...WITH ISOLATED
TORNADOES ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

FOWLE

The radar

The Milwaukee radar (KMKX), 82 km away, was scanning. The volume nearest the first event began at 18:28 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Fond du Lac

When
July 3, 12:28 PM CST
Where
Fond du Lac County, 1 mi W of Alto
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
EMERGENCY MANAGER
Coordinates
43.683, -88.800

A very brief tornado spun up 0.7 miles west of Alto and tracked a tenth of a mile before dissipating. No damage was reported from this F0 tornado. This tornado was most likely of the landspout variety and the result of vertical stretching of a low-level circulation into the updraft of a towering cumulus cloud that formed on a weak atmospheric boundary that was moving south through Fond du Lac County. No precipitation was observed on the WSR-88D Doppler radar, and only very weak rotation was noted on only one volume scan with a +6 kt/-6 kt speed differential in the 0.5 degree scan.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyThe tornado archive for Wisconsin, 2006Warnings in Wisconsin, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519579.